Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 266, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Oct 4, 2006, 2:35 AM CDT for Steele County, Waseca County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 2:35 AM CDT (07:35 UTC)
- Expired
- Oct 4, 2006, 3:12 AM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040735 SVRMPX MNC147-161-040830- /O.NEW.KMPX.SV.W.0266.061004T0735Z-061004T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 AM CDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASECA COUNTY IN SOUTH CENTRAL MINNESOTA... STEELE COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 330 AM CDT * AT 232 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW RICHLAND...OR ABOUT 10 MILES SOUTH OF WASECA...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ELLENDALE... BLOOMING PRAIRIE... LEMOND... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4401 9358 4386 9354 4385 9306 4404 9309 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 040749 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 246 AM CDT WED OCT 4 2006 MNC161-040756- /O.CAN.KMPX.SV.W.0266.000000T0000Z-061004T0830Z/ WASECA MN- 246 AM CDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WASECA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR WASECA COUNTY HAS MOVED OUT OF THE COUNTY. STRONG THUNDERSTORMS WILL CONTINUE THROUGH 330 AM ACROSS MAINLY THE SOUTHERN PORTION OF THE COUNTY...BUT ARE NOT EXPECTED TO PRODUCE MORE THAN DIME SIZED HAIL AND TORRENTIAL RAINS. LAT...LON 4401 9339 4386 9336 4385 9306 4404 9309 $$ MNC147-040830- /O.CON.KMPX.SV.W.0266.000000T0000Z-061004T0830Z/ STEELE MN- 246 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR STEELE COUNTY... AT 245 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR ELLENDALE...OR ABOUT 10 MILES SOUTH OF OWATONNA... AND MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ELLENDALE...BIXBY...BLOOMING PRAIRIE...AND PORTIONS OF INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 35. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4401 9339 4386 9336 4385 9306 4404 9309 $$ KAT
000 WWUS53 KMPX 040812 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 312 AM CDT WED OCT 4 2006 MNC147-040822- /O.CAN.KMPX.SV.W.0266.000000T0000Z-061004T0830Z/ STEELE MN- 312 AM CDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR STEELE COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4401 9339 4386 9336 4385 9306 4404 9309 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:22 PM CDT, 12 hours 13 minutes earlier.
Area forecast discussion, Oct 3, 2:22 PM CDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CDT TUE OCT 3 2006 .DISCUSSION... THE LATEST WATER VAPOR SATL IMAGERY HAD DEPICTED A SHORT WAVE TROUGH OVER WESTERN NORTH DAKOTA INTO WYOMING. THIS WAVE WILL CONTINUE TO MOVE EAST OVER THE EASTERN GREAT LAKES BY WEDNESDAY AFTERNOON. STRONG FRONTOGENESIS AHEAD OF A WARM FRONT OVER SOUTHERN MN AND WI...WILL PRODUCE LARGE AREA OF SHRA/TSRA OVER MUCH OF CWA INTO EARLY TONIGHT. MODELS HAVE BEEN CONSISTENT IN BUILDING AN UPPER RIDGE OVER THE CNRL CONUS THRU THE REST OF THE WORK WEEK. THE NEAR TERM FORECAST CONCERN IS THE SEVERE POTENTIAL FOR OUR FORECAST AREA LATE THIS AFTERNOON AND EVENING. WE ARE PARTICULAR CONCERN NEAR AND IN THE GENL VICINITY OF SURFACE FRONTAL BOUNDARY...WHERE THE GREATEST THREAT FOR TORNADOES EXIST. 18Z UPPER AIR PLOT FROM KMPX SHOWED SOMEWHAT OF A CAP JUST ABOVE 800 MB. THIS CAP SHOULD ERODE ONCE THE SHORT WAVE TROUGH OR OUTFLOW FROM EXISTING TSRA HELP DESTABLIZE AIRMASS. ON THE SFC MAP...A SURFACE LOW PRESSURE WAS OVER SOUTHEAST SOUTH DAKOTA...WITH A WARM FRONT EXTENDING OVER SOUTHERN MN AND SOUTHERN WISCONSIN. EARLIER...SFC DEWPOINTS HAD POOLED INTO THE MIDDLE 60S ALONG AND IN THE VICINITY OF SFC BOUNDARY. ON-GOING CONVECTION OVER THE DAKOTAS INTO WESTERN MN...SHOULD SPREAD EAST AND EXPAND SOUTHEAST INTO THE WARM SECTOR LATE THIS AFTERNOON AND EVENING. SFC WINDS HAVE VEERED TO THE SOUTHEAST OVER THE SOUTHERN THIRD OF THE CWA. SFC WINDS WILL BEGIN TO SHIFT MORE NORTHERLY OVERNIGHT. AIRMASS HAD BECOME QUITE UNSTABLE WITH SBCAPES OVER 1200 J/KG AND LIFTED INDICES MINUS 4 DEG CELSIUS OVER SOUTH CNTRL MN. LCL HEIGHTS WERE GENERALLY LESS THAN 3000 FEET AGL. SFC WARM FRONTAL BOUNDARY IS EXPECTED TO STRENGTHEN EARLIER THIS EVENING. WATER VAPOR SATELLITE IMAGERY SHOWED A WELL-DEFINED SHORT WAVE TROUGH OVER EASTERN MONTANA INTO CNTRL ROCKIES. THIS WAVE WILL MOVE EAST INTO THE NORTHERN AND CENTRAL PLAINS BY MIDNIGHT. MDCRS DATA INDICATED A 70 JET MAX EXTENDING INTO THE EASTERN DAKOTAS. THIS WAVE WILL LIKELY INCREASE THE VERTICAL WIND SHEAR PROFILES OVER OUR CWA THIS EVENING. FORECAST 0-3KM VGP WILL LIKELY BE AROUND .25 TO .35 WHICH IS IDEALLY CONDUCIVE AT LEAST F2 TORNADOES. AFORMENTIONED...APPROACHING SHORT WAVE TROUGH WILL LIKELY INCREASE HAIL AND DAMAGING WIND THREAT OVER MUCH OF THE REST OF OUR CWA. DRY AND MILDER WEATHER ANTICIPATED WEDNESDAY THROUGH FRIDAY WITH TEMP SLOWLY MODERATING BACK INTO THE UPPER 60S AND LOWER 70S BY FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY CONTINUING AGREEMENT OF FRONT MOVING ACROSS AREA ON SATURDAY AND SATURDAY EVENING. 06Z GFS DID NOT SEEM TOO GOOD WITH WAVE ACTION ON SUNDAY/MONDAY SO HAVE KEPT MOST OF THOSE PERIODS DRY. LOOKS QUITE MILD FOR SATURDAY AHEAD OF FRONT. HAVE RAISED MAX TEMPS INTO UPPER 70S IN SPOTS. WOULD NOT BE SURPRISED TO SEE A NEED FOR SOME LOW 80S IN LATER FORECASTS DEPENDING ON TIMING OF FRONT. NEXT TROUGH A BIT OF A QUESTION FOR TUESDAY. LOOK LIKE A NW FLOW WAVE AND MAY NOT HAVE MUCH MOISTURE WITH IT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Oct 3, 3:36 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 336 AM CDT TUE OCT 3 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 336 AM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...AS A WARM FRONT APPROACHES THE MINNESOTA AND IOWA BORDER TOWARD MID AFTERNOON. CONDITIONS ARE FAVORABLE FOR THESE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH TORNADOES ALSO POSSIBLE. REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND PREPARE TO TAKE ACTION SHOULD SEVERE WEATHER WARNINGS BE NEEDED IN YOUR AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KAT
In the hours before
Local storm report, Oct 4, 1:53 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL WELCOME 43.67N 94.62W
10/04/2006 E0.75 INCH MARTIN MN LAW ENFORCEMENT
&&
LRSLocal storm report, Oct 4, 1:54 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM HAIL FAIRMONT 43.64N 94.46W
10/04/2006 E1.00 INCH MARTIN MN TRAINED SPOTTER
&&
LRSLocal storm report, Oct 4, 2:00 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
200 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL FAIRMONT 43.64N 94.46W
10/04/2006 E1.75 INCH MARTIN MN LAW ENFORCEMENT
&&
LRSSpecial weather statement, Oct 4, 2:27 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 227 AM CDT WED OCT 4 2006 MNZ084-085-093-040830- FREEBORN-STEELE-WASECA- 227 AM CDT WED OCT 4 2006 ...SIGNIFICANT WEATHER ALERT FOR WASECA...STEELE AND FREEBORN COUNTIES UNTIL 330 AM CDT... AT 223 AM CDT RADAR SHOWED A LINE OF HAIL PRODUCING THUNDERSTORMS FROM EAST OF MAPLETON THROUGH MINNESOTA LAKE TO EAST OF THE BLUE EARTH AREA. ANOTHER STRONG STORM WAS DEVELOPING NEAR NEW RICHLAND IN WASECA COUNTY. THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL UP TO GOLF BALL SIZE. PERSONS IN FREEBORN...STEELE...AND WASECA COUNTY SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE THUNDERSTORM WARNINGS BEING ISSUED. THE PRIMARY THREAT WILL BE LARGE HAIL. SOME CITIES WHICH MAY BE AFFECTED ARE....WASECA...CONGER...ALBERT LEA...NEW RICHLAND....LEMOND...AND ELLENDALE.
Local storm report, Oct 4, 2:30 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM HAIL BLUE EARTH 43.64N 94.10W
10/04/2006 E0.75 INCH FARIBAULT MN LAW ENFORCEMENT
&&
LRSLocal storm report, Oct 4, 2:32 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
232 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 2 S BLUE EARTH 43.61N 94.10W
10/04/2006 E2.75 INCH FARIBAULT MN LAW ENFORCEMENT
BLUE EARTH
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 10:04 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 26 min |
| Oct 3, 10:33 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 27 min |
| Oct 3, 10:44 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 46 min |
| Oct 3, 10:49 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 56 min |
| Oct 3, 11:10 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 50 min |
| Oct 3, 11:29 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 34 min |
| Oct 3, 11:32 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 28 min |
| Oct 3, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 46 min |
| Oct 4, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 58 min |
| Oct 4, 1:26 AM CDT | Severe Thunderstorm Warning | MPX | Martin | 49 min |
| Oct 4, 1:49 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Watonwan | 41 min |
| Oct 4, 2:00 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 60 min |
| Oct 4, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 62 min |
| Oct 4, 2:29 PM CDT | Frost Advisory | MPX | Anoka, Benton, Chisago, Douglas, Isanti, Kanabec and 12 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.